MAUDE Adverse Event Report: PT. CIBA VISION BATAM ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS

PT. CIBA VISION BATAM ACRYSOF MULTIPIECE IOL; INTRAOCULAR LENS
Model Number MA60AC
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/21/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lens was returned positioned incorrectly in a lens case.The lens case mylar label had been removed.Viscoelastic was dried on the lens.One haptic was broken-distal area.The other haptic was bent-gusset area.The optic was split in this haptic insertion area.The optic was also cracked on a post of the lens case due to being returned positioned incorrectly in the lens case.Product history records were reviewed, and documentation indicated the product met release criteria.No similar complaint and no non-conformance reported for the product lot/batch/serial under investigation.Associated products were not provided.It is unknown if qualified associated products were used.The reported haptic damage was observed.Optic damage was also observed.All lenses are 100 percent inspected for cosmetic attributes.A broken haptic would not have met company release criteria.Based on our observation, and the review of manufacturing records, it can be reasonably concluded that the damage is not manufacturing related.Due to the presence of surgical solution and the condition of the returned sample, the damage is most likely related to customer handling.It is unknown if qualified associated products were used.The instructions for use (ifu) instructs company foldable intraocular lens (iols) are qualified for use with a company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The ifu instructs that a company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.The ifu instructs: use holding forceps to grasp the lens by the optic edge and gently place the lens anterior side up into the back of the ovd-filled cartridge.The lens should be inserted until it is centered with or slightly past the outline etched into the top of the cartridge.The trailing haptic will extend from the proximal end of the cartridge.Position the trailing haptic to the left of the haptic post as shown in the detailed view.This will allow the plunger to go past the haptic during the initial advancement of the plunger into the cartridge.Verify the lens is positioned on the bottom surface of the cartridge.The haptic should be maintained to the left of the post when the lens is loaded correctly.Accurate positioning of the lens will decrease the potential for optic and haptic damage.Haptic manufacturing is a validated process with multiple inspections to verify the quality of the produced haptic material.These inspections include a verification of the dimensional accuracy, tensile strength, flexibility and cosmetic appearance.The inspections ensure that the material meets all required specifications before it is allocated for use.File will be reopened if new information is received.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non-healthcare professional reported during intraocular lens (iol) implant procedure, the haptic broke.Additional information has been requested.

Brand Name
ACRYSOF MULTIPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
PT. CIBA VISION BATAM
beringin kav. #204 batamindo
industrial park muka kuning
pulau batam 29433
ID  29433
Manufacturer (Section G)
PT. CIBA VISION BATAM
beringin kav. #204 batamindo
industrial park muka kuning
pulau batam 29433
ID   29433
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key21652997
Report Number9681121-2025-00027
Device Sequence Number9511332
Product Code HQL
UDI-Device Identifier00380652552332
UDI-Public(01)00380652552332(17)280416(11)230419(10)31536841
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMA60AC
Device Catalogue NumberMA60AC.105
Device Lot Number31536841
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/06/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/21/2025
Initial Report FDA Received Date03/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/19/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown